Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Prostrate specific antigen test - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Men's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I am a 56 year old man. I have over 100 lbs to lose. Today I started the HCG diet with the drops. 6 months ago I completed 42 IMRT treatments for prostate cancer. My first PSA test after completing the treatments was 0.5. I have to take another PSA test in a few eeks. First will the HCG affect my PSA level? Second will it enlarge my prostate, and lastly will it give me a greater chance of the cancer reoccuring? I asked 2 HCG diet doctors and they said no. If yes, how long can i safely stay on it and what sideeffects can i expect?
Doctor :   Hi
User :   Have you read my question?
Doctor :   Yes, i had
Doctor :   i do consider no harm to the Prostate by the HCG injections for weight loss
User :   Wil it raise my PSA level on my next blood test
Doctor :   It has very less side effects on the men , more over Prostate is hormone independent to some extent
Doctor :   No, there will be no effect on the PSA levels
Doctor :   and there are no chances of cancer reoccurance with it
User :   I've been told that the drops are safer than the injections. Is this true?
Doctor :   the duration of HCG diet will depend on the amount of weight you plan to loose
Doctor :   there is very narrow difference
Doctor :   the harm with the injections could be due to injection ( the way of administration ) as such not the hormone
User :   If my breasts get enlarged will they go back to normal after discontinuing use, and what other side effects should I expect if any?
Doctor :   its rare for such an occurrence , and yes it will reduce once you are off the injections
Doctor :   other could be headache . loss of libido , Hyperthermia , blood sugar imbalance
User :   Lastly I am on 500 calories a day along with protein, fiber, and potassium supplements, and will be drinking 100 oz of water a day and walking for exercise. Is it realistic to lose a pound a day. I weigh 318 and would like to get down to 200. realistically do you think this can happen and in how long?
Doctor :   temporary swelling of the feet , injection site pain
Doctor :   May i know your weight ?
User :   318 lbs
Doctor :   And may i know your height ?
User :   6'1" and my muscle weight is 194lbs.
Doctor :   and what is the proposed duration of the diet ?
User :   There is no proposed duration just until I reach my goal. Realistically how long to do think that will take if I follow the diet strictly
Doctor :   with BMI 41 and the readings you mentioned , i would consider a diet for more than 3 months with 500cal/day will help here
User :   ok are you saying i can lose 100 lbs. in 3 months if i stay on a 500 calorie diet
Doctor :   with HCG its a fair possibility , but added you work out
Doctor :   since its a newer technique the results still are not scaled or graded
User :   I suffer with sleep apnea as well and use a CPAP machine. If I get down to a normal BMI how likely is it the sleep apnea will go away. When i was thinner I did not have have sleep apnea although I did occasionally snore
Doctor :   yes, over weight is one common cause for sleep apnea , it will surely resolve
User :   Thanks for your help have a good evening
Doctor :   you are welcome
Doctor :   Thanks for consulting me
Doctor :   Kindly provide your feedback
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor